Duke Mathematical Journal
- Duke Math. J.
- Volume 152, Number 2 (2010), 257-315.
Minimizers for the Hartree-Fock-Bogoliubov theory of neutron stars and white dwarfs
We prove the existence of minimizers for Hartree-Fock-Bogoliubov (HFB) energy functionals with attractive two-body interactions given by Newtonian gravity. This class of HFB functionals serves as a model problem for self-gravitating relativistic Fermi systems, which are found in neutron stars and white dwarfs. Furthermore, we derive some fundamental properties of HFB minimizers such as a decay estimate for the minimizing density. A decisive feature of the HFB model in gravitational physics is its failure of weak lower semicontinuity. This fact essentially complicates the analysis compared to the well-studied Hartree-Fock theories in atomic physics
Duke Math. J., Volume 152, Number 2 (2010), 257-315.
First available in Project Euclid: 31 March 2010
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Lenzmann, Enno; Lewin, Mathieu. Minimizers for the Hartree-Fock-Bogoliubov theory of neutron stars and white dwarfs. Duke Math. J. 152 (2010), no. 2, 257--315. doi:10.1215/00127094-2010-013. https://projecteuclid.org/euclid.dmj/1270041109